Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 135, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 9, 2005, 8:52 PM CDT for Warren County, Missouri. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2005, 8:52 PM CDT (01:52 UTC)
- Expired
- Jun 9, 2005, 9:35 PM CDT
- In force
- 43 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Warren County, MO
The radar
The St Louis radar (KLSX), 44 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.9 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1615 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1317 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 100151 SVRLSX MOC219-100230- /O.NEW.KLSX.SV.W.0135.050610T0152Z-050610T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 852 PM CDT THU JUN 9 2005 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WARREN COUNTY IN EAST CENTRAL MISSOURI * UNTIL 930 PM CDT * AT 850 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES WEST OF MARTHASVILLE...OR ABOUT NEAR NEW HAVEN...AND MOVING NORTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... TRUESDALE WARRENTON WRIGHT CITY SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3872 9137 3857 9098 3885 9097 3894 9121 $$ GLASS
1 follow-up statement
000 WWUS53 KLSX 100233 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 934 PM CDT THU JUN 9 2005 MOC071-100244- /O.EXP.KLSX.SV.W.0136.000000T0000Z-050610T0230Z/ FRANKLIN MO- 934 PM CDT THU JUN 9 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FRANKLIN COUNTY HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE COUNTY. LAT...LON 3849 9136 3839 9122 3854 9098 3871 9136 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:16 PM CDT, 6 hours 36 minutes earlier.
Area forecast discussion, Jun 9, 2:16 PM CDT, 6 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 216 PM CDT THU JUN 9 2005 .DISCUSSION...CONTINUE TO HAVE MAJOR ISSUES WITH GFS MODEL...WITH EXTREME CONVECTIVE FEEDBACK PROBLEMS. SO FOR THE MOST PART WILL GO WITH NAM FOR THE SHORT TERM. CWA IS STUCK BETWEEN TWO WARM FRONTAL BOUNDARIES...ONE THAT HAS JUST MOVED OUT OF THE CWA...CURRENTLY ALONG THE MO/IOWA BORDER AND ANOTHER FRONTAL BOUNDARY OVER NORTHERN ARKANSAS. THE SOUTHERN BOUNDARY IS THE ONE THAT COULD CAUSE PROBLEMS FOR OUR CWA IN THE SHORT TERM. ATMOSPHERE HAS RECOVERED OVER CWA SINCE LAST NIGHT/S ACTIVITY...WITH CAPES BETWEEN 2000 AND 3500 OVER MOST OF AREA AND LI/S BETWEEN MINUS 6 AND MINUS 8. ONLY FLY IN OINTMENT TO KEEP THINGS FROM FIRING IS THE CAP AND WEAKER THAN THOUGHT WAA TODAY. TEMPS HAVE ONLY RISEN INTO THE LOWER TO MIDDLE 80S THIS AFTERNOON. SO WILL JUST KEEP LOW CHANCE POPS FOR SOUTHERN HALF OF CWA AND SLIGHT CHANCE POPS IN THE NORTH FOR TONIGHT. ON FRIDAY...WE WILL REMAIN IN WARM SECTOR...SO LOW CHANCE POPS STILL BEST BET. HOWEVER...SHOULD HAVE BETTER CHANCES OF PCPN FRIDAY NIGHT AS NEXT IN SERIES OF FRONTAL BOUNDARIES APPROACHES THE AREA AND STALLS OUT OVERHEAD. THEN SOME CONFUSION ON HOW MODELS HANDLE THE LANDFALL OF TROPICAL STORM ARLENE. REMNANT LOW AND MOISTURE FROM ARLENE TO AFFECT EASTERN SECTIONS OF MO BY SATURDAY AND SATURDAY NIGHT...WHICH WILL HOLD UP FRONTAL BOUNDARY EVEN MORE. SO CHANCES OF PCPN TO LINGER THROUGH OUT THE WEEKEND AND INTO EARLY NEXT WEEK. FOR REMAINDER OF THE EXTENDED PERIOD...WILL KEEP A DRY FORECAST FOR TUESDAY NIGHT THROUGH THURSDAY AS SFC RIDGE BUILDS IN OVER THE REGION. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE IL...NONE. && BYRD
Hazardous weather outlook, Jun 9, 6:11 PM CDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 611 PM CDT THU JUN 9 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-101100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 611 PM CDT THU JUN 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND EASTERN MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR ACROSS THE AREA TONIGHT. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS MAY PRODUCE LARGE HAIL...DAMAGING WINDS AND VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE CHANCE FOR THUNDERSTORMS CONTINUES ACROSS THE AREA THROUGH THE WEEKEND INTO EARLY NEXT WEEK AS SEVERAL UPPER LEVEL DISTURBANCES MOVE THROUGH THE REGION. THESE DISTURBANCES WILL ACT UPON VERY WARM AND UNSTABLE AIR ENTRENCHED OVER THE MID MISSISSIPPI VALLEY TO PRODUCE STRONG THUNDERSTORMS. SOME OF THESE THUNDERSTORMS COULD BE SEVERE...PRODUCING LARGE HAIL AND WIND GUSTS IN EXCESS OF 60 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. GKS
In the hours before
Local storm report, Jun 9, 7:03 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
703 PM CDT THU JUN 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG MAPLEWOOD 38.61N 90.32W
06/09/2005 ST. LOUIS MO TRAINED SPOTTER
TREES AND POWER LINES BLOWN DOWN.
0650 PM TSTM WND DMG 2 N VALLEY PARK 38.58N 90.48W
06/09/2005 ST. LOUIS MO TRAINED SPOTTER
LARGE TREE LIMBS BLOWN DOWN.
&&
GKSLocal storm report, Jun 9, 7:31 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
731 PM CDT THU JUN 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM FLASH FLOOD OVERLAND 38.70N 90.37W
06/09/2005 ST. LOUIS MO NWS EMPLOYEE
6 TO 8 INCHES OF FLOWING WATER ON LINDBERG BETWEEN PAGE
AND DORSETT ROADS
0645 PM HAIL HIGH RIDGE 38.46N 90.53W
06/09/2005 1.00 INCH JEFFERSON MO LAW ENFORCEMENT
0710 PM FLASH FLOOD HIGH RIDGE 38.46N 90.53W
06/09/2005 JEFFERSON MO LAW ENFORCEMENT
6 TO 8 INCHES OF WATER ON ROADS IN HIGH RIDGE
&&
GKSLocal storm report, Jun 9, 7:34 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
734 PM CDT THU JUN 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG 2 N VALLEY PARK 38.58N 90.48W
06/09/2005 ST. LOUIS MO TRAINED SPOTTER
LARGE TREE LIMBS BLOWN DOWN.
&&
GKSLocal storm report, Jun 9, 7:39 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
739 PM CDT THU JUN 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG AFFTON 38.55N 90.33W
06/09/2005 ST. LOUIS MO AMATEUR RADIO
1 LARGE TREE LIMB BLOWN DOWN.
0725 PM FLASH FLOOD HIGH RIDGE 38.46N 90.53W
06/09/2005 JEFFERSON MO LAW ENFORCEMENT
3 TO 5 INCH DEEP WATER ON THE PARKING LOT AT THE SHERIFF
OFFICE IN HIGH RIDGE
0730 PM HAIL FENTON 38.54N 90.45W
06/09/2005 1.75 INCH ST. LOUIS MO TRAINED SPOTTER
&&
GKSLocal storm report, Jun 9, 8:16 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
816 PM CDT THU JUN 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL FENTON 38.54N 90.45W
06/09/2005 1.75 INCH ST. LOUIS MO PUBLIC
0750 PM HAIL HIGH RIDGE 38.46N 90.53W
06/09/2005 1.00 INCH JEFFERSON MO LAW ENFORCEMENT
&&
GKSLocal storm report, Jun 9, 8:52 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
852 PM CDT THU JUN 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG ST. LOUIS 38.64N 90.24W
06/09/2005 ST. LOUIS CITY MO EMERGENCY MNGR
NUMEROUS TREES BLOWN DOWN ALONG MCCAUSLAND...DALE
...MANCHESTER AND JAMIESON AVENUES.
&&
GKSThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:00 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis | 45 min |
| Jun 9, 7:46 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis | 44 min |
| Jun 9, 8:21 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade | 39 min |
| Jun 9, 9:01 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 32 min |
| Jun 10, 12:58 PM CDT | Severe Thunderstorm Warning | LSX | Cole | 51 min |
| Jun 10, 2:02 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Osage | 48 min |
| Jun 10, 5:47 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Warren | 38 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.